JOURNAL ARTICLE

Hyperammonemic encephalopathy related to valproate, phenobarbital, and topiramate synergism

Asier Gomez-Ibañez, Elena Urrestarazu-Bolumburu, Cesar Viteri-Torres
Epilepsy & Behavior: E&B 2011, 21 (4): 480-2
21700501
We present a woman with epilepsy secondary to a lesion in the left frontal lobe. She developed episodes of disorientation and behavioral changes. She was taking valproic acid (1500 mg/day), topiramate (200 mg/day), and phenobarbital (100 mg/day). During an episode, the EEG revealed moderate encephalopathy and ammonia levels were increased (195 μg/dL, reference range: 11-60 μg/dL). Episodes ceased after withdrawal of valproic acid.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
21700501
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"